News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Arrhythmias

Question: Muscle pain and PVCs


 jgs628 - Tue Jan 01, 2008 11:26 pm

Hi, I am a 31 year old male. I am obese but active. I am on Crestor but my cholesterol is now normal after only a month on the medication (my cholesterol was not very high to begin with). For the past few years I have been getting palpitations. In addition to the palpitations I have pain and weakness on the left side of my body.

A few months ago I noticed my heart woudl skip a beat and then snap back hard which would seem to happen when I was sitting and would cause me to feel out of breath. I went to the ER, had an ECG done which caught the skipped beat and was told I get PVC's and that I should ignore them. My blood work all came back normal. I have also had a stress test which was normal.

Recently, I have been getting chest pain just below my collar bone, as well as, an increase in the PVCs. The pain increases when I push on the spot where it occurs. I had X-rays done which showed that I have straightening of the upper spine (neck) and my neck leans to the left. My question is can the increase in PVCs be nerve related? The increase in frequency seems to be accompanied by muscle pain (or weakness). The PVCs are difficult to ignore so I would like to know if there is anything I can do relieve them.
 Dr. Chan Lowe - Wed Feb 06, 2008 11:56 pm

User avatar Hi Jgs628,

The chest pain you are describing sounds a lot like costochondritis. Costochondritis is a condition where there is inflammation of the cartilage part of the rib. The pain is classically reproduced by pressing on the area.

I am a bit concerned about your PVC's. When PVC's begin to increase there may be something that is developing and causing the PVC's to increase. If your pain is related to costochondritis it is unlikely to be related to your PVC's

I would strongly recommend you follow up with your doctor about these PVC's to see if further work up is needed.

Best wishes.
 jgs628 - Thu Feb 07, 2008 11:34 am

Thanks Doctor, I appreciate your time. The PVC's have been happening everyday since mid-December. I will speak with my Doctor about the increase in frequency ASAP.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here